MAUDE Adverse Event Report: NIHON KOHDEN ORANGEMED, LLC NIHON KOHDEN NKV-440 VENTILATOR SYSTEM; VENTILATOR, CONTINUOUS, FACILITY USE

NIHON KOHDEN ORANGEMED, LLC NIHON KOHDEN NKV-440 VENTILATOR SYSTEM; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number NKV-440-S
Medical Device Problem Codes Use of Device Problem (1670); Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation has been completed.Refer to the attached failure investigation summary report for detailed findings.The reported event was caused by contamination of the exhalation valve and exhalation flow sensor from aerosolized medication associated with nebulizer treatments.There was no evidence of a ventilator design defect, manufacturing defect, or software malfunction.Post-event testing confirmed that cleaning the exhalation valve and flow sensor restored normal ventilator function.The observed failure mode is consistent with warnings and maintenance instructions in the nkv-440 operator¿s manual regarding nebulizer use and the need for expiratory filter replacement, and cleaning of the exhalation valve.The ventilator alarms functioned as designed by detecting abnormal conditions caused by contamination of the expiratory pathway.
 
Event or Problem Description
It was reported to nkom that during initiation of nebulizer treatment, the ventilator began generating "circuit disconnect" and "circuit obstruction" alarms.The respiratory therapist (rt) observed that the displayed exhaled tidal volume (vte) and respiratory rate (rr) intermittently fluctuated between appropriate values and zero, despite the patient continuing to breathe and trigger the ventilator.As a precaution, the patient was disconnected from the ventilator and manually ventilated with a resuscitation bag before being transitioned to another ventilator.There was no patient harm as the patient remained stable before, during, and after the event.Follow-up information from the rt on (b)(6) 2026, stated that the patient received duoneb nebulizer treatments every 6 hours and was lavage suctioned as needed.Troubleshooting was performed, including inspection of the patient circuit for disconnections, leaks, or occlusions, and lavage suctioning of the patient, which yielded an insignificant amount of secretions.Additionally, the ventilator was reported to emit an intermittent motorized or whirring noise.When the patient was placed on another ventilator, the patient tolerated the same ventilator settings on the replacement device without further issue.The hospital user stated that at the time of the event, hospital policy required replacing the hepa filter monthly.The user further indicated that updated instructions now require daily hepa filter replacement.The hepa filter had not been changed on the day of the event.The reporting hospital declined to provide patient demographic information.Nkom conducted an evaluation and concluded that the reported event was caused by contamination of the exhalation valve and exhalation flow sensor from aerosolized medication associated with nebulizer treatments.There was no evidence of a ventilator design defect, manufacturing defect, or software malfunction.Post-event testing confirmed that cleaning the exhalation valve and flow sensor restored normal ventilator function.The observed failure mode is consistent with warnings and maintenance instructions in the nkv-440 operator¿s manual regarding nebulizer use and the need for expiratory filter replacement, and cleaning of the exhalation valve.The ventilator alarms functioned as designed by detecting abnormal conditions caused by contamination of the expiratory pathway.

Brand Name
NIHON KOHDEN NKV-440 VENTILATOR SYSTEM
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
NIHON KOHDEN ORANGEMED, LLC
1800 e. wilshire ave.
santa ana CA 92705
Manufacturer (Section G)
NIHON KOHEN ORANGEMED, LLC
1800 e. wilshire ave.
santa ana CA 92705
Manufacturer Contact
sheryl higgins
1800 e. wilshire ave.
santa ana, CA 92705
949502644
MDR Report Key25615103
Report Number3014631252-2026-00044
Device Sequence Number18751491
Product Code CBK
UDI-Device Identifier00843685100159
UDI-Public(01)00843685100159(11)241011
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K222644
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 06/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNKV-440-S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2026
Initial Report FDA Received Date06/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown